MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. SMOKE EVACUATION FOOT SWITCH

SHIRAKAWA OLYMPUS CO., LTD. SMOKE EVACUATION FOOT SWITCH
Model Number MAJ-1939
Medical Device Problem Code Decrease in Pressure (1490)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that during an unspecified therapeutic procedure, the smoke evacuation function was activated, and the pneumoperitoneum pressure decreased, even though the smoke exhaust function was not operated by the foot switch.After the air was sent again and the pressure was released, the procedure was continued and successfully completed using the subject device.There was no patient or user injury reported due to the event.The phenomenon reportedly occurred several times.Additional details were requested regarding the reported events; however, no further information has been provided.This report is for the smoke evacuation foot switch that was in use at the time of the event.The uhi-4 insufflation unit was reported on medwatch 8010047-2022-11907 with patient identifier (b)(6).The maj-591 suction tube was reported on medwatch 8010047-2022-11895 with patient identifier (b)(6).A second issue with the uhi-4 insufflation unit was reported on medwatch 8010047-2022-11906 with patient identifier (b)(6).A second issue with the maj-1939 foot switch was reported on the medwatch with patient identifier (b)(6).A second issue with the maj-591 suction tube was reported on medwatch 8010047-2022-11478 with patient identifier (b)(6).
 
Additional Manufacturer Narrative
The suspect device was sent to an olympus service center for evaluation.Inspection and testing did not confirm the reported event.There was no abnormality when connecting and operating according to the instruction manual.Based on the results of the investigation, the phenomenon was not reproduced, and a root cause could not be identified.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Olympus will continue to monitor field performance for this device.Date received by manufacturer: investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.

Brand Name
SMOKE EVACUATION FOOT SWITCH
Common Device Name
SMOKE EVACUATION FOOT SWITCH
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer Contact
masaharu hirose
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8-061
JA   961-8061
426422891
MDR Report Key15610866
Report Number3002808148-2022-03191
Device Sequence Number16834689
Product Code HIF
UDI-Device Identifier04953170324185
UDI-Public04953170324185
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110294
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2022
Initial Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAJ-591 OLYMPUS SUCTION TUBE; UHI-4 OLYMPUS INSUFFLATION UNIT
Patient SexUnknown